Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 25, NWS Elko, NV

November 14, 2009

NWS Elko, NV issued this wind advisory at Nov 14, 2009, 2:19 AM PST. It took effect at Nov 14, 2009, 10:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2009, 2:19 AM PST (10:19 UTC)
In effect from
Nov 14, 2009, 10:00 AM PST
Expired
Nov 14, 2009, 2:23 PM PST
In force
4 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 141019
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
219 AM PST SAT NOV 14 2009

NVZ013-150200-
/O.NEW.KLKN.WI.Y.0025.091114T1800Z-091115T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
219 AM PST SAT NOV 14 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING FOR NORTHERN NYE COUNTY.

A STRONG COLD FRONT WILL PUSH THROUGH CENTRAL NEVADA DURING
SATURDAY MORNING. MUCH COLDER AIR AND STRONG NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BEHIND THE COLD FRONT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON
HOURS.  

MOTORISTS TRAVELING ALONG ROUTE 376 AND ROUTE 6 ESPECIALLY TOWARDS
TONOPAH SHOULD EXPECT DIFFICULT DRIVING CONDITIONS WITH GUSTY
CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. 

&&

$$
1 follow-up statement
000 
WWUS75 KLKN 142223
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 PM PST SAT NOV 14 2009

NVZ013-142330-
/O.CAN.KLKN.WI.Y.0025.000000T0000Z-091115T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
223 PM PST SAT NOV 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE
ACROSS NORTHERN NYE COUNTY THE REST OF THE AFTERNOON. LOCALIZED
GUSTS TO 40 MPH WILL OCCUR IN THE TONOPAH AREA. THESE WIND SPEEDS
ARE NOT HIGH ENOUGH TO WARRANT A WIND ADVISORY. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:02 PM PST, 11 hours 17 minutes earlier.

Area forecast discussion, Nov 13, 3:02 PM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
302 PM PST FRI NOV 13 2009

.SYNOPSIS...INCREASING CLOUDS WITH A CHANCE OF SNOW SHOWERS
TONIGHT ACROSS NORTHERN AND PORTIONS OF CENTRAL NEVADA. SNOW
SHOWERS WILL LINGER ACROSS NORTH-CENTRAL AND NORTH-EASTERN NEVADA
INTO SATURDAY AFTERNOON...WITH COOL AND DRY CONDITIONS EXPECTED
SATURDAY NIGHT THROUGH EARLY NEXT WEEK. A SECOND STORM SYSTEM WILL
BEGIN TO AFFECT THE GREAT BASIN NEXT WEDNESDAY WITH A POSSIBLE
THIRD SYSTEM HITTING THE AREA NEXT THURSDAY NIGHT INTO FRIDAY. &&

.SHORT TERM...TONIGHT THROUGH MONDAY. A TROUGH IS DIGGING DOWN
FROM WASHINGTON STATE INTO CENTRAL OREGON...WITH HIGH CLOUDS AHEAD
OF THE SYSTEM CURRENTLY EXTENDING INTO NORTHERN NEVADA. THIS
EVENING THE BASE OF THE TROUGH WILL REACH INTO NORTHWESTERN AND
NORTH-CENTRAL NEVADA BRINGING BRIEF SNOW TO MANY VALLEY LOCATIONS
AND 1 TO 3 INCHES TO THE HIGHER MOUNTAINS. HIGHEST MOUNTAIN SNOWS
ARE EXPECTED OVER THE SANTA ROSA MTS IN WESTERN HUMBOLDT
COUNTY...THE INDEPENDENCE AND JARBIDGE MOUNTAINS OF NORTHERN ELKO
COUNTY...AND THE RUBY MTS IN SOUTH-CENTRAL ELKO COUNTY.

SNOW SHOWERS OVER AND NEAR HIGHER TERRAIN OF EASTERN NEVADA WILL
CONTINUE INTO SATURDAY AFTERNOON WITH SHOWERS DECREASING FROM
WEST TO EAST. ALTHOUGH PRECIPITATION IS EXPECTED TO REMAIN NORTH
OF NYE COUNTY...THE INCOMING SYSTEM WILL AFFECT PORTIONS OF
NORTHERN NYE COUNTY AS COOL NORTHWESTERLY WINDS PUSH THROUGH THE
COUNTY SATURDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS...IN PART DUE TO CLOUD COVER INHIBITING MIXING TO
THE SURFACE...HOWEVER WINDS OF 20-30 WITH GUSTS TO 45 MPH ARE
LIKELY IN AREAS SUCH AS TONOPAH WHICH IS PRONE TO HIGHER WIND
SPEEDS OUT OF THE NORTHWEST.

COLD AIR...CLEARING SKIES...AND FRESH SNOW OVER MUCH OF NORTHERN
AND EAST-CENTRAL NEVADA WILL LEAD TO COLD OVERNIGHT LOW
TEMPERATURES SATURDAY NIGHT. WEAK RIDGING WILL KEEP THE CWA DRY
SATURDAY NIGHT THROUGH MONDAY...HOWEVER OVERNIGHT LOW TEMPERATURES
WILL CONTINUE TO BE COLDER THAN NORMAL.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. EC AND GFS INDICATES HIGH
PRESSURE OVER THE CWA MONDAY NIGHT INTO TUESDAY FOR DRY CONDITIONS.
H5 FLOW BECOMES SOUTHWESTERLY AS RIDGE SHIFTS INTO UTAH ON TUESDAY.
GFS FASTER WITH SHARPER TROF WITH SYSTEM MOVING ALONG THE WEST COAST
THAN EC ON WEDNESDAY. EITHER SOLUTION INDICATES JUST ISOLATED SNOW
SHOWERS OVER EXTREME NORTHERN NV WEDNESDAY NIGHT. MODELS BUILD RIDGE
OVER THE AREA ON THURSDAY FOLLOWED BY NEXT UPSTREAM TROF MOVING INTO
THE CWA ON FRIDAY. MODELS ARE WETTER AND COLDER WITH THIS SYSTEM...
THEREFORE HAVE BUMP POPS UP SLIGHTLY. MEX MOS SEEMS TO WARM WITH
MINIMUM TEMPERATURES...HOWEVER HAVE TWEAK CURRENT MIN TEMPS DOWN A
FEW DEGREES. &&

.AVIATION...VFR CONDITIONS THIS EVENING EASTERN NEVADA. HOWEVER A
COLD FRONT WILL BEGIN TO IMPACT KWMC AROUND 7Z AND KEKO AROUND 11Z
TONIGHT. EXPECT MVFR CEILINGS AND VISIBILITY IN SNOW...TAPERING TO
SNOW SHOWERS AROUND DAYBREAK. SHOWERS WILL DECREASE FROM THE WEST ON
SATURDAY AS HIGH PRESSURE BUILDS IN TO AREA. &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&

96/87/87
Hazardous weather outlook, Nov 13, 6:54 PM PST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
654 PM PST FRI NOV 13 2009

NVZ013-030>037-141400-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
654 PM PST FRI NOV 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TONIGHT.

A RE-ENFORCING COLD FRONT WILL SWEEP THROUGH NORTHERN NEVADA LATE
TONIGHT AND SATURDAY MORNING....BRINGING LIGHT SNOW AND COLDER
TEMPERATURES. SNOWFALL AMOUNTS WILL RANGE FROM A TRACE TO AN INCH
IN THE VALLEYS OF ELKO AND EASTERN HUMBOLDT COUNTIES...AND THE NORTHERN
HALVES OF LANDER...EUREKA...AND WHITE PINE COUNTIES...WITH 1 TO 3
INCHES POSSIBLE IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

SNOW SHOWERS WILL DIMINISH SATURDAY ACROSS WESTERN NEVADA WITH
SOME LINGERING SHOWERS OVER EASTERN NEVADA INTO EARLY AFTERNOON.

IN NYE COUNTY AND PARTS OF SOUTHERN LANDER AND EUREKA COUNTY...
GUSTY WINDS WILL BE THE MAIN CONCERN ON SATURDAY...AS
NORTHWEST WINDS INCREASE TO 15 TO 25 MPH WITH GUSTS TO 45 MPH.
WINDS ARE EXPECTED TO BE STRONGEST ACROSS NORTHWEST NYE
COUNTY...INCLUDING THE TONOPAH AREA.

DRY...COLD CONDITIONS ARE EXPECTED ACROSS NORTHERN AND CENTRAL
NEVADA THROUGH THE MIDDLE OF NEXT WEEK. OVERNIGHT LOWS WILL BE
MAINLY IN THE SINGLE DIGITS AND TEENS THROUGH TUESDAY.
TEMPERATURES WILL MODERATE A BIT WEDNESDAY THROUGH FRIDAY...WITH
ANOTHER CHANCE OF PRECIPITATION THURSDAY NIGHT OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS ACCORDING TO
STANDARD OPERATING PROCEDURE.

ROOD/REA

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.